Remote Access Transactions of the Moscow Mathematical Society

Transactions of the Moscow Mathematical Society

ISSN 1547-738X(online) ISSN 0077-1554(print)

Request Permissions   Purchase Content 
 
 

 

Boundary-preserving mappings of a manifold with intermingling basins of components of the attractor, one of which is open


Author: N. A. Solodovnikov
Translated by: Christopher Hollings
Original publication: Trudy Moskovskogo Matematicheskogo Obshchestva, tom 75 (2014), vypusk 1.
Journal: Trans. Moscow Math. Soc. 2014, 69-76
MSC (2010): Primary 37E99
DOI: https://doi.org/10.1090/S0077-1554-2014-00241-7
Published electronically: November 6, 2014
MathSciNet review: 3308600
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct an open set of $ C^2$-diffeomorphisms which preserve the boundary of some manifold, and which have the following property: for each mapping, the basin of attraction of one component of the attractor is open and everywhere dense, but the basin of attraction of the second component is nowhere dense, though its measure is positive.


References [Enhancements On Off] (What's this?)

  • 1. K. Falconer, Fractal Geometry, John Wiley, 1990. MR 1102677 (92j:28008)
  • 2. M. W. Hirsch, C. C. Pugh and M. Shub, Invariant manifolds, Lecture Notes in Mathematics, vol. 583, Springer, 1977. MR 0501173 (58:18595)
  • 3. Yu. Ilyashenko, Thick attractors of boundary preserving diffeomorphisms, Indag. Math. (N.S.) 22 (2011), nos. 3-4, 257-314. MR 2853609
  • 4. Yu. Ilyashenko and A. Negut, Hölder properties of perturbed fibre bundles and Fubini regained, Nonlinearity 25 (2012), no. 8, 2377-2399, arXiv: 1005.0173v1. MR 2956579
  • 5. Yu. Ilyashenko, V. Kleptsyn and P. Saltykov, Openness of the set of boundary preserving maps of an annulus with intermingled attracting basins, J. Fixed Point Theory and Appl. 3 (2008), no. 2, 449-463. MR 2434457 (2009h:37043)
  • 6. I. Kan, Open sets of diffeomorphisms having two attractors, each with an everywhere dense basin, Bull. Amer. Math.Soc. (N.S.) 31 (1994), no. 1, 68-74. MR 1254075 (94k:58082)
  • 7. V. Kleptsyn, S. Minkov and S. Ryzhov, Special ergodic theorems and dynamical large deviations, Nonlinearity 25 (2012), no. 11, 3189-3196. MR 2991434
  • 8. J. Palis, A global perspective for non-conservative dynamics, Annales Inst. Poincaré 22 (2005), 485-507. MR 2145722 (2006b:37037)
  • 9. C. Pugh, M. Shub and A. Wilkinson, Hölder foliations, revisited, arXiv: 1112.2646.
  • 10. D. V. Anosov, Geodesic flows on closed Riemannian manifolds of negative curvature, Trudy Mat. inst. Akad.Nauk SSSR 90 (1967), 3-210; English transl., Proc. Steklov Inst. Math., no. 90 (1967), 3-210. MR 0224110 (36:7157)
  • 11. A. S. Gorodetskii, Regularity of central leaves of partially hyperbolic sets and applications, Izv. Russ. Akad.Nauk. Ser. matem. 70 (2006), no. 6, 19-44; English transl., Izv. Math. 70 (2006), no. 6, 1093-1116. MR 2285025 (2007k:37033)
  • 12. V. A. Kleptsyn and P. S. Saltykov, On $ C^2$-stable effects of intermingled basins of attractors in classes of boundary-preserving maps, Trudy Mosk. matem. obshch.72 (2011), no. 2, 249-280; English transl., Trans. Moscow Math. Soc. (2011), 193-217. MR 3184818
  • 13. Ya. B. Pesin, Lectures on the theory of partial hyperbolicity and stable ergodicity, Moscow Centre of Continuous Mathematical Education, Moscow, 2006 (in Russian).
  • 14. P. S. Saltykov, A special ergodic theorem for Anosov diffeomorphisms on the 2-torus, Funkts. analiz i ego pril.45 (2011), no. 1, 69-78; English transl., Funct. Anal.Appl. 45 (2011), no. 1, 56-63. MR 2848741 (2012j:37008)

Similar Articles

Retrieve articles in Transactions of the Moscow Mathematical Society with MSC (2010): 37E99

Retrieve articles in all journals with MSC (2010): 37E99


Additional Information

N. A. Solodovnikov
Affiliation: National Research University “Higher School of Economics”, Moscow
Email: proba-f@va.ru

DOI: https://doi.org/10.1090/S0077-1554-2014-00241-7
Keywords: Attractor, intermingling basins, Ittai Kan diffeomorphism
Published electronically: November 6, 2014
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society